Alert archive / Maryland / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 10, 2007, 6:37 PM EDT for Washington County, Maryland. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 6:37 PM EDT (22:37 UTC)
- Expired
- May 10, 2007, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Washington County, MD
The radar
The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:39 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 10, 2:39 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 239 PM EDT THU MAY 10 2007 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN STATIONARY OVER THE MID ATLANTIC THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION EARLY SUNDAY...WITH HIGH PRESSURE BUILDING IN FOR THE FIRST PART OF THE WORK WEEK. A SECOND COLD FRONT IS EXPECTED DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... EARLIER MARINE LAYER BURNED OFF BY MID MORNING...REPLACED BY AN EXTENSIVE CU FIELD. TEMPERATURES HAVE WARMED INTO THE MIDDLE 70S ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY TO THE LOWER 80S IN THE FAR WESTERN CWFA. CONVECTION HAS BEGUN TO FIRE ALONG A SURFACE TROUGH THAT IS SITUATED FROM THE EASTERN GREAT LAKES THROUGH WESTERN VA AT THIS TIME. THE STRONGER CONVECTION HAS INITIATED OVER NORTHERN AND CENTRAL PA...CLOSER TO THE STRONG SHORTWAVE ENERGY MOVING THROUGH THE GREAT LAKES REGION. ISO/SCT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE POTOMAC HIGHLANDS IN THE HIGH INSTABILITY/LOW SHEAR ENVIRONMENT. THE ACTIVITY SHOULD BEGIN TO SPREAD EASTWARD TONIGHT AS THE SURFACE TROUGH SHIFTS EAST ALSO. THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BE OVER NORTHERN MARYLAND AND THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA THROUGH THE EVENING HOURS. THIS AREA IS CLOSEST TO THE MID LEVEL TROUGH EXTENDING FROM THE STRONG SHORTWAVE OVER THE GREAT LAKES. THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH THE EARLY EVENING AND THE CONVECTION SHOULD DECREASE IN INTENSITY AND COVERAGE ONCE DAYTIME HEATING IS LOST. LINGERING SHOWERS AFTER MIDNIGHT WILL FOCUS ALONG THE EASTWARD MOVING SURFACE TROUGH. HAVE PLACED THE HIGHEST POPS IN NORTHERN MARYLAND OVERNIGHT. ELSEWHERE THE CONVECTION SHOULD BE LOW END SCT/ISOLD. POPULATED WITH THE WARMER MAV GUIDANCE. && .SHORT TERM /FRIDAY/... AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FOCUS ALONG THE SURFACE TROUGH SITUATED EAST OF THE BLUE RIDGE DURING THE AFTERNOON TOMORROW. NOT MUCH IN THE WAY OF MID LEVEL FORCING EVIDENT TOMORROW...BUT SURFACE INSTABILITY WILL ONCE AGAIN BE AN ISSUE. HAVE PLACED THE HIGHEST POPS IN THE VICINITY OF THE SURFACE TROUGH. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... NORTHERN HEMISPHERIC PATTERN DURING THE PAST 5 DAYS HAS SHIFTED FROM BLOCKED...TO ZONAL ACROSS SOUTHERN CANADA. SUBTROPICAL DEPRESSION ANDREA...AND UPPER LOWS OVER THE EASTERN GREAT LAKES AND TEXAS FORMED AS A RESULT. 12Z NAM/GFS/CANADIAN ALONG WITH 00Z UKMET/EUROPEAN ARE IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC SCALE IN THE LONG TERM. COLD FRONTS ARE FORECAST TO CROSS THE REGION SUNDAY AND DURING THE MID WEEK...DRIVEN BY WAVES DROPPING THROUGH THE CANADIAN MARITIMES. 00Z MAY 10 500MB GFS ENSEMBLES SHOW ANDREA GETTING PICKED UP BY A WEAK TROUGH IN THE SHORT TERM. WAVES DIVE ACROSS NEW ENGLAND SUNDAY AND THE END OF NEXT WORK WEEK (WITH GOOD AGREEMENT). 00Z MAY 10 ENSEMBLE MOS INDICATE MEAN HIGHS IN THE MID TO UPPER 70S...WITH LOWER 70S ON SUNDAY AND THURSDAY. MEAN LOWS ARE IN THE UPPER 50S SATURDAY MORNING...FALLING INTO THE MID 40S BY MONDAY...BEFORE RISING TO 50 TO 55F THROUGH THE LONG RANGE. MEAN POPS ARE IN THE SLIGHT CHANCE CATEGORY EARLY SUNDAY...AND AGAIN TUESDAY THROUGH THURSDAY. LEANED CLOSER TO 12Z NAM/GFS THAN OLDER 09Z SHORT RANGE ENSEMBLES...WITH CONVECTION RE-FIRING SATURDAY AHEAD OF STEEP COLD FRONT. EXPECT THIS FRONT TO CLEAR SKIES SUNDAY AND LEAD TO COOLER AND DRIER CONDITIONS. A MODERATING TREND IS EXPECTED DURING THE EARLY WORK WEEK...WITH AN INCREASE IN CLOUDS AND CHANCES OF PRECIPITATION DURING THE MID WEEK WITH THE ARRIVAL OF THE NEXT COLD FRONT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SOUTHERLY WINDS WILL CONTINUE OVERNIGHT AT MOST OF THE TAF SITES. A WIND SHIFT IS EXPECTED BEHIND THE WEAK SURFACE TROUGH EXPECTED TO MOVE EAST OVER THE REGION TOMORROW. CIGS ARE CURRENTLY VFR OVER THE ENTIRE AREA. SCT TSRA WILL LURK AROUND THE TAF SITES THIS AFTERNOON AND EVENING. THE MODELS ARE FORECASTING FOG TO DEVELOP OVERNIGHT BUT NO STRATUS LAYER. HAVE KEPT LOW CIGS OUT OF THE FORECAST FOR NOW. HOWEVER...HAVE REDUCES VSBYS TO MVFR/VFR IN AREAS EXPECTED TO RECEIVE RAINFALL. HAVE NOT DECREASED THE VSBYS AS MUCH AS THE MODELS ARE FORECASTING...EXPECT WINDS TO REMAIN UP OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY...MOST CONCENTRATED SOUTH OF METRO HUBS CLOSER TO WARM SECTOR. NORTHERLY WIND GUSTS IN A 20 TO 30 KT WINDOW MAY OCCUR SUNDAY WITH THE PASSAGE OF A SECOND COLD FRONT. && .MARINE... LIGHT SOUTHERLY FLOW WILL CONTINUE ON THE WATERS THIS EVENING. HOWEVER...EXPECT THE WINDS TO PICK UP A BIT OUT OF THE SOUTH OVERNIGHT AS THEY CHANNEL UP THE BAY. WINDS SHOULD INCREASE TO 10 TO 15 KT...ESPECIALLY OVER THE BAY. SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR SUNDAY WITH THE PASSAGE OF A SECOND COLD FRONT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LISTEMAA/ROGOWSKI
Hazardous weather outlook, May 10, 3:03 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 303 PM EDT THU MAY 10 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-111015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 303 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN MARYLAND...THE EASTERN PANHANDLE OF WEST VIRGINIA AND PORTIONS OF NORTHERN VIRGINIA THIS AFTERNOON. THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL DISTURBANCE...WITH STORMS FOCUSING ALONG A SURFACE TROUGH. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER NORTHERN MARYLAND AND THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. LISTEMAA/ROGOWSKI
In the hours before
Local storm report, May 10, 4:21 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
421 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 SE PARTLOW 38.03N 77.63W
05/02/2007 SPOTSYLVANIA VA NWS EMPLOYEE
LARGE TREE DOWN.
&&
DELAYED REPORT.
SMZSpecial weather statement, May 10, 4:29 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 429 PM EDT THU MAY 10 2007 VAZ025-026-102115- AUGUSTA VA-ROCKINGHAM VA- 429 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM ON THE AUGUSTA ROCKINGHAM COUNTY LINE... AT 429 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SANGERVILLE...MOVING VERY SLOWLY SOUTHEAST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF SANGERVILLE AND CLOVER HILL WILL BE AFFECTED BY THIS STORM THROUGH 515 PM EDT. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN/MANNING
Special weather statement, May 10, 5:44 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 544 PM EDT THU MAY 10 2007 WVZ049-050-102230- HAMPSHIRE WV-EASTERN MINERAL WV- 544 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM OVER NORTHERN MINERAL COUNTY... AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHORT GAP...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH AS IT MOVES INTO NORTHERN HAMPSHIRE COUNTY. THE COMMUNITIES OF FORT ASHBY AND LEVELS WILL BE AFFECTED BY THIS STORM THROUGH 630 PM EDT. PELOQUIN/MANNING
Special weather statement, May 10, 6:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 606 PM EDT THU MAY 10 2007 MDZ502-102245- CENTRAL AND EASTERN ALLEGANY MD- 606 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM OVER EASTERN ALLEGANY COUNTY... AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF PUMPKIN CENTER...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITY OF PUMPKIN CENTER WILL BE AFFECTED BY THIS STORM THROUGH 645 PM EDT. RESIDENTS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN/MANNING
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:25 AM EDT | Marine Weather Statement | LWX | 7 hr | |
| May 10, 3:10 AM EDT | Dense Fog Advisory | LWX | Calvert, Saint Mary's | 7 hr |
| May 10, 6:14 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 46 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.